MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN PREMIUM POLYSORB; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN PREMIUM POLYSORB; STAPLE, IMPLANTABLE
Model Number 013501L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Post Operative Wound Infection (2446)
Date of Event 06/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: polysorbr(an absorbable lactomer) staples, a safe closure technique for distal pancreatic resection source: world j gastroenterol 2014 december 7; 20(45): 17185-17189 published online: december 7, 2014.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, a study prospectively analyzed 150 patients who underwent distal pancreatectomy in the last 20 years.An auto suture stapler was used to ligate the splenic artery and vein in patients who underwent splenectomy.The device was used to amputate the pancreas and two staples were left in the proximal pancreatic stump.The average duration of the operation was 150 min (range: 90-210 min) and no transfusion was indicated during the operation.If bleeding was observed, another manufacture¿s suture was used to oversew the area of bleeding.Noted morbidity on 5 patients, but no mortality occurred in the postoperative period.Overall, the postoperative period was uneventful without any complications (pancreatic fistula, abscess, bleeding or wound infection) in 145 patients.It was stated that one post-operative pancreatic fistula which was treated with medication and jejunal feeding.Two patients suffered pancreatitis and reoperation due to bleeding.Reoperations were performed on two patients on the first or second postoperative day, necessitated by bleeding from the retroperitoneal region.Hospitalization was extended for patients with post-operative complications for 8 to 16 days.

Brand Name
PREMIUM POLYSORB
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key11769832
Report Number1219930-2021-01762
Device Sequence Number4138866
Product Code GDW
UDI-Device Identifier10884521047570
UDI-Public10884521047570
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K830199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013501L
Device Catalogue Number013501L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;